Lupus anticoagulant masquerading as an acute abdomen with multiorgan involvement

J. C. Gaspari, J. R. Sande, C. F. Thomas, J. Zighelboim, Michael Camilleri

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

A 45-yr-old male patient developed acute abdominal pain, ileus, and microscopic hematuria with biochemical evidence of pancreatitis and a marked increase in liver alkaline phosphatase; CT demonstrated swelling of the pancreas, bilateral adrenal hemorrhage, and a suggestion of renal hemorrhage. ERCP was negative and renal arterial and venous blood flow normal. A coagulation profile demonstrated the presence of lupus anticoagulant, but tests for anticardiolipin antibodies and collagen vascular diseases were negative. Treatment with corticosteroids and anticoagulation resulted in improvement in clinical and all biochemical indices. Thus, lupus anticoagulant syndrome may masquerade as an acute abdominal illness with multiorgan involvement.

Original languageEnglish (US)
Pages (from-to)825-826
Number of pages2
JournalAmerican Journal of Gastroenterology
Volume90
Issue number5
StatePublished - 1995

Fingerprint

Lupus Coagulation Inhibitor
Acute Abdomen
Hemorrhage
Kidney
Collagen Diseases
Anticardiolipin Antibodies
Ileus
Endoscopic Retrograde Cholangiopancreatography
Acute Pain
Hematuria
Vascular Diseases
Pancreatitis
Abdominal Pain
Alkaline Phosphatase
Pancreas
Adrenal Cortex Hormones
Liver
Therapeutics

ASJC Scopus subject areas

  • Gastroenterology

Cite this

Lupus anticoagulant masquerading as an acute abdomen with multiorgan involvement. / Gaspari, J. C.; Sande, J. R.; Thomas, C. F.; Zighelboim, J.; Camilleri, Michael.

In: American Journal of Gastroenterology, Vol. 90, No. 5, 1995, p. 825-826.

Research output: Contribution to journalArticle

Gaspari, JC, Sande, JR, Thomas, CF, Zighelboim, J & Camilleri, M 1995, 'Lupus anticoagulant masquerading as an acute abdomen with multiorgan involvement', American Journal of Gastroenterology, vol. 90, no. 5, pp. 825-826.
Gaspari, J. C. ; Sande, J. R. ; Thomas, C. F. ; Zighelboim, J. ; Camilleri, Michael. / Lupus anticoagulant masquerading as an acute abdomen with multiorgan involvement. In: American Journal of Gastroenterology. 1995 ; Vol. 90, No. 5. pp. 825-826.
@article{320906db16914064a6e9596f7b7e22d1,
title = "Lupus anticoagulant masquerading as an acute abdomen with multiorgan involvement",
abstract = "A 45-yr-old male patient developed acute abdominal pain, ileus, and microscopic hematuria with biochemical evidence of pancreatitis and a marked increase in liver alkaline phosphatase; CT demonstrated swelling of the pancreas, bilateral adrenal hemorrhage, and a suggestion of renal hemorrhage. ERCP was negative and renal arterial and venous blood flow normal. A coagulation profile demonstrated the presence of lupus anticoagulant, but tests for anticardiolipin antibodies and collagen vascular diseases were negative. Treatment with corticosteroids and anticoagulation resulted in improvement in clinical and all biochemical indices. Thus, lupus anticoagulant syndrome may masquerade as an acute abdominal illness with multiorgan involvement.",
author = "Gaspari, {J. C.} and Sande, {J. R.} and Thomas, {C. F.} and J. Zighelboim and Michael Camilleri",
year = "1995",
language = "English (US)",
volume = "90",
pages = "825--826",
journal = "American Journal of Gastroenterology",
issn = "0002-9270",
publisher = "Nature Publishing Group",
number = "5",

}

TY - JOUR

T1 - Lupus anticoagulant masquerading as an acute abdomen with multiorgan involvement

AU - Gaspari, J. C.

AU - Sande, J. R.

AU - Thomas, C. F.

AU - Zighelboim, J.

AU - Camilleri, Michael

PY - 1995

Y1 - 1995

N2 - A 45-yr-old male patient developed acute abdominal pain, ileus, and microscopic hematuria with biochemical evidence of pancreatitis and a marked increase in liver alkaline phosphatase; CT demonstrated swelling of the pancreas, bilateral adrenal hemorrhage, and a suggestion of renal hemorrhage. ERCP was negative and renal arterial and venous blood flow normal. A coagulation profile demonstrated the presence of lupus anticoagulant, but tests for anticardiolipin antibodies and collagen vascular diseases were negative. Treatment with corticosteroids and anticoagulation resulted in improvement in clinical and all biochemical indices. Thus, lupus anticoagulant syndrome may masquerade as an acute abdominal illness with multiorgan involvement.

AB - A 45-yr-old male patient developed acute abdominal pain, ileus, and microscopic hematuria with biochemical evidence of pancreatitis and a marked increase in liver alkaline phosphatase; CT demonstrated swelling of the pancreas, bilateral adrenal hemorrhage, and a suggestion of renal hemorrhage. ERCP was negative and renal arterial and venous blood flow normal. A coagulation profile demonstrated the presence of lupus anticoagulant, but tests for anticardiolipin antibodies and collagen vascular diseases were negative. Treatment with corticosteroids and anticoagulation resulted in improvement in clinical and all biochemical indices. Thus, lupus anticoagulant syndrome may masquerade as an acute abdominal illness with multiorgan involvement.

UR - http://www.scopus.com/inward/record.url?scp=0029028543&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0029028543&partnerID=8YFLogxK

M3 - Article

VL - 90

SP - 825

EP - 826

JO - American Journal of Gastroenterology

JF - American Journal of Gastroenterology

SN - 0002-9270

IS - 5

ER -